Alert archive / California / Red Flag Warnings in 2013
Red Flag Warning 6, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this red flag warning at Nov 22, 2013, 7:12 PM PST for Marin County, Napa County, Sonoma County, California. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2013, 7:12 PM PST (03:12 UTC)
- Expired
- Nov 23, 2013, 1:57 PM PST
- In force
- 19 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Napa County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 88 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 3.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4145 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
664 WWUS86 KMTR 230312 RFWMTR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 712 PM PST FRI NOV 22 2013 ...VERY DRY AND WINDY CONDITIONS WILL CONTINUE ACROSS THE NORTH BAY THROUGH SATURDAY MORNING... .STRONG AND GUSTY NORTHEAST WINDS CONTINUED ACROSS THE NORTH BAY ON FRIDAY EVENING. WINDS ARE EXPECTED TO REMAIN STRONG THROUGH FRIDAY NIGHT WITH RIDGE TOP GUSTS UP TO 50 MPH. IN ADDITION...VERY DRY AIR WILL REMAIN OVER THE AREA AND LITTLE OR NO HUMIDITY RECOVERY IS EXPECTED ON FRIDAY NIGHT. WINDS WILL GRADUALLY SUBSIDE DURING THE DAY ON SATURDAY...BUT VERY DRY CONDITIONS WILL PERSIST. WINDS WILL BE LIGHT BY SATURDAY EVENING AND HUMIDITY RECOVERIES ON SATURDAY NIGHT ARE EXPECTED TO BE MUCH BETTER. CAZ506-507-231400- /O.NEW.KMTR.FW.W.0006.131123T0312Z-131124T0100Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 712 PM PST FRI NOV 22 2013 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM PST SATURDAY FOR GUSTY OFFSHORE WINDS AND LOW HUMIDITY FOR THE NORTH BAY MOUNTAINS AND VALLEYS... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM PST SATURDAY. * AFFECTED AREA: FIRE ZONE 506 NORTH BAY INTERIOR VALLEYS... FIRE ZONE 507 NORTH BAY MOUNTAINS. * TIMING: FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. STRONGEST WINDS EXPECTED ON FRIDAY NIGHT...GRADUALLY DIMINISHING ON SATURDAY. * WIND: NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE ON FRIDAY NIGHT. WINDS WILL GRADUALLY SUBSIDE ON SATURDAY. BY LATE SATURDAY AFTERNOON WINDS ARE FORECAST TO SUBSIDE TO ABOUT 5 TO 15 MPH. * HUMIDITY: LITTLE OR NO HUMIDITY RECOVERIES EXPECTED FRIDAY NIGHT. MAXIMUM HUMIDITY VALUES FROM ABOUT 15 TO 25 PERCENT ABOVE 1000 FEET AND 25 TO 40 PERCENT IN THE VALLEYS. RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS IN ALL AREAS ON SATURDAY. MUCH BETTER HUMIDITY RECOVERIES EXPECTED SATURDAY NIGHT. * IMPACTS: THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WHERE EXISTING FIRES AND ANY NEW IGNITIONS WILL SEE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/SANFRANCISCO
2 follow-up statements
209 WWUS86 KMTR 231243 RFWMTR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 443 AM PST SAT NOV 23 2013 CAZ506-507-240100- /O.CON.KMTR.FW.W.0006.000000T0000Z-131124T0100Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 443 AM PST SAT NOV 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON FOR GUSTY OFFSHORE WINDS AND LOW HUMIDITY FOR THE NORTH BAY MOUNTAINS AND VALLEYS... * AFFECTED AREA: FIRE ZONE 506 NORTH BAY INTERIOR VALLEYS... FIRE ZONE 507 NORTH BAY MOUNTAINS. * TIMING: THROUGH SATURDAY AFTERNOON. * WIND: NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS MORNING. WINDS WILL GRADUALLY SUBSIDE BY LATE MORNING AND INTO THE AFTERNOON. BY LATE SATURDAY AFTERNOON WINDS ARE FORECAST TO SUBSIDE TO ABOUT 5 TO 15 MPH. * HUMIDITY: RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS. MUCH BETTER HUMIDITY RECOVERIES EXPECTED BY TONIGHT. * IMPACTS: THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WHERE EXISTING FIRES AND ANY NEW IGNITIONS WILL SEE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/SANFRANCISCO
545 WWUS86 KMTR 232157 RFWMTR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 157 PM PST SAT NOV 23 2013 .OFFSHORE WINDS HAD DECREASED CONSIDERABLY BY EARLY SATURDAY AFTERNOON AND RELATIVE HUMIDITY VALUES WERE BEGINNING TO INCREASE. WINDS ARE EXPECTED TO CONTINUE TO SUBSIDE THROUGH SATURDAY EVENING AND REMAIN LIGHT FOR THE REST OF THE WEEKEND. IN ADDITION...BETTER HUMIDITY RECOVERIES ARE EXPECTED ON SATURDAY NIGHT. FOR THESE REASONS...THE RED FLAG WARNING FOR THE NORTH BAY MOUNTAINS AND VALLEYS HAS BEEN CANCELLED. CAZ506-507-232300- /O.CAN.KMTR.FW.W.0006.000000T0000Z-131124T0100Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 157 PM PST SAT NOV 23 2013 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR THE NORTH BAY VALLEYS AND MOUNTAINS... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA: FIRE ZONE 506 NORTH BAY INTERIOR VALLEYS... FIRE ZONE 507 NORTH BAY MOUNTAINS. * TIMING: CONSIDERABLE IMPROVEMENT HAD OCCURRED BY EARLY SATURDAY AFTERNOON AS WINDS SUBSIDED AND RELATIVE HUMIDITY VALUES BEGAN TO INCREASE. * WIND: BY EARLY SATURDAY AFTERNOON SUSTAINED WINDS IN THE NORTH BAY WERE GENERALLY LESS THAN 10 MPH WITH WIND GUSTS MOSTLY UNDER 20 MPH. WINDS ARE FORECAST TO CONTINUE TO SUBSIDE THROUGH SATURDAY EVENING. * HUMIDITY: RELATIVE HUMIDITY VALUES WERE BEGINNING TO INCREASE EARLY ON SATURDAY AFTERNOON. BETTER HUMIDITY RECOVERIES ARE EXPECTED SATURDAY NIGHT WITH FORECAST MAXIMUM RELATIVE HUMIDITY VALUES OF BETWEEN 40 AND 70 PERCENT. $$ HTTP://WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Nov 22, 4:45 PM PST, 2 hours 27 minutes earlier.
Area forecast discussion, Nov 22, 4:45 PM PST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
445 PM PST FRI NOV 22 2013
.DISCUSSION...AS OF 3:00 PM PST FRIDAY...WINDS ARE STILL
MODERATELY GUSTING ACROSS A GOOD PORTION OF OUR AREA THIS
AFTERNOON ESPECIALLY ACROSS THE NORTH AND EAST BAY. OVERALL,
SPEEDS HAVE BEEN SLOWLY COMING DOWN THROUGH THE DAY AND WITH THE
SURFACE GRADIENT ON THE DECREASE AND SUPPORT AT 925 MB LOOKING THE
BEST OVER THE NORTH BAY THROUGH THE EVENING, WILL KEEP THE WIND
ADVISORY GOING THERE WHILE ALL OTHER SPOTS WILL BE LEFT OUT.
DEFINITELY POSSIBLE THAT WE COULD GET A FEW SPOTS CLOSE TO
ADVISORY LEVELS, BUT FEEL THAT OUTSIDE OF THE NORTH BAY MOUNTAINS,
THAT WINDS WILL CONTINUE TO LOWER.
AS FORECAST, TEMPERATURES DID WARM MORE THAN YESTERDAY -- 7 TO 12
DEGREES IN MOST LOCATIONS. HIGHS ARE ON TRACK TO BE IN THE 60S TO
LOWER 70S AT THE COAST WITH MOSTLY 70S INLAND. WINDS WILL LOWER
OVERNIGHT TONIGHT AND COMBINED WITH VERY DRY AIR (DEW POINTS IN THE
SINGLE DIGITS TO TEENS IN MANY AREAS), ANOTHER CHILLY NIGHT IS IN
STORE FOR OUR AREA. MODEL GUIDANCE CONTINUES TO SUGGEST THAT TEMPS
WILL DROP TO AROUND 30 OVER THE NORTH BAY TONIGHT, ALTHOUGH STILL
CONCERNED THAT WITH WINDS STAYING UP THROUGH MOST OF THE NIGHT
THAT THE GUIDANCE NUMBERS COULD BE A BIT TOO COLD. DECIDED TO GO A
BIT ABOVE THE NUMBERS WITH MORE LOW TO MID 30S FOR THE NORTH BAY.
FOR THE REST OF THE AREA LOWS WILL BE MOSTLY IN THE UPPER 30S TO
MID 40S. AFTER A QUIET DAY ON SATURDAY WITH DECREASING WINDS,
ANOTHER ROUND OF COOL TEMPS ARE FORECAST FOR EARLY SUNDAY MORNING.
WILL NEED TO KEEP A CLOSE EYE ON THAT TIME PERIOD FOR A POSSIBLE
FREEZE WARNING FOR THE NORTH BAY VALLEYS.
RIDGE OF HIGH PRESSURE BUILDS BACK TO THE WEST COAST BY SUNDAY
AFTERNOON AND WILL SLOWLY PROGRESS TO THE ROCKIES BY TUESDAY.
HIGHS WILL BE GENERALLY IN THE 60S WITH LOWS AGAIN THE MID 30S TO
MID 40S OVER THE THREE DAY PERIOD.
MODELS CONTINUE TO REMAIN IN GOOD AGREEMENT THAT THE NEXT CHANCE
FOR RAIN WILL BE ON WEDNESDAY AS A PACIFIC STORM SYSTEM MOVES
TOWARD CALIFORNIA. MOISTURE DOESN'T LOOK AS AMPLE WITH THIS SYSTEM
AS THE PAST ONE (1.0" PW COMPARED TO 1.25") ALTHOUGH WITH
MODERATE ISENTROPIC LIFT (25-30 KT FROM THE SW) AND PLENTY OF PVA,
STILL FEEL WE COULD SEE DECENT AMOUNTS OF RAIN OUT OF IT. WORTH
NOTING THAT THERE IS DISAGREEMENT BETWEEN THE MODELS FOR HOW LONG
THE RAIN WILL BE AROUND OUR AREA (POSSIBLY THROUGH THANKSGIVING
NIGHT), SO FOR THE TIME BEING WILL HIGHLIGHT GOOD POSSIBILITY OF
RAIN FOR WEDNESDAY INTO THURSDAY MORNING. THOSE WITH TRAVEL PLANS
ON EITHER WEDNESDAY OR THURSDAY WILL WANT TO KEEP AN EYE ON THE
LATEST FORECASTS.
DRY WEATHER RETURNS FOR NEXT FRIDAY THROUGH NEXT WEEKEND.
&&
.AVIATION...AS OF 4:45 PM PST FRIDAY...FOR 00Z TAFS. SKIES WILL
REMAIN MOSTLY CLEAR OVERNIGHT INTO SATURDAY UNDER CONTINUED
OFFSHORE FLOW. SMOKE FROM MCCABE FIRE IN NORTHEASTERN SONOMA
COUNTY IS NOW BEING REPORTED BY KSTS AND COULD IMPACT VSBYS THERE.
OTHERWISE STRONG NORTHEAST WINDS WILL BE THE MAIN IMPACT TONIGHT
INTO FRIDAY. STRONGEST WINDS SHOULD BE PEAKING AT TERMINALS
THROUGH ABOUT 04Z AND THEN EASE AS NIGHT TIME INVERSION SETS UP
AND STRONGEST WINDS STAY CONFINED TO THE HILLS AND HIGHER ELEVATIONS.
VICINITY OF KSFO...CLEAR SKIES OVERNIGHT INTO FRIDAY. GUSTY
NORTHEAST WINDS THROUGH 04Z THEN SLOWLY EASING OVERNIGHT LIGHT.
LIGHTER NORTHEAST WINDS TO CONTINUE ON SATURDAY.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...MID AND HIGH CLOUDS OVER THE
MONTEREY REGION THIS EVENING WITH LITTLE OR NO IMPACT ON
TERMINALS. OTHERWISE LIGHT WINDS WITH NO LOW CLOUDS OVERNIGHT
INTO SATURDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...WIND ADVISORY...NORTH BAY MTNS TIL 10 PM
SCA...PT REYES TO PIGEON PT 0-10 NM FROM 10 PM
SCA...SF BAY UNTIL 9 PM
PM
&&
PUBLIC FORECAST: BELL
AVIATION: RWW
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAHazardous weather outlook, Nov 22, 10:22 AM PST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1022 AM PST FRI NOV 22 2013 CAZ507-230600- NORTH BAY MOUNTAINS- 1022 AM PST FRI NOV 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY MOUNTAINS. .DAY ONE...FRIDAY AND FRIDAY NIGHT WIND ADVISORY THROUGH THE EVENING. NORTHEAST WINDS WITH GUSTS OVER 40 MPH. *** WIND ADVISORY IN EFFECT (SFONPWMTR) *** .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ006-505-506-508>513-516>518-528>530-230600- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1022 AM PST FRI NOV 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...FRIDAY AND FRIDAY NIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in California, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.